Wisconsin, 2007Damaging Winds in Wisconsin, July 10, 2007
July 10, 2007 · NWS GRB · 2 events in 2 counties and zones
Thunderstorms developed in an unstable airmass as a cold front pushed through northeast Wisconsin. A few of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in an unstable airmass as a cold front pushed through northeast Wisconsin. A few of the storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 10, 3:39 AM CST, 9 hours 31 minutes earlier.
Area forecast discussion, Jul 10, 3:39 AM CST, 9 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
439 AM CDT TUE JUL 10 2007
.SHORT TERM...TODAY THROUGH WEDNESDAY...
NORTHWEST FLOW TO BE RE-ESTABLISHED OVER THE AREA THIS PERIOD AS
TROF DEEPENS OVER THE EASTERN THIRD OF THE COUNTRY. POTENT SHORT
WAVE OVER EASTERN NORTH DAKOTA MOVING RAPIDLY EAST OVERNIGHT.
SYSTEM TO CONTINUE TO DEEPEN AS PULLS NORTHEAST INTO WESTERN
ONTARIO THIS AFTERNOON. MAIN DYNAMICS WITH SYSTEM...100 KT
JET...WILL REMAIN NORTH OF STATE...THOUGH MODELS SHOW SOME SIG
LIFT WITH FRONT THAT IS PROGGED TO BE INTO AREA BY 18Z. DID NOT
MAKE MAJOR CHANGES TO PREVIOUS GRIDS...JUST PULLING BACK ON POPS
IN THE MORNING EAST. AT PRESENT TIME...PCPN CONFINED TO VCNTY OF
SHORT WAVE. EXPECT PCPN TO REDEVELOP ALONG FRONT LATER
MORN...AFTERNOON. SBCAPES PROGGED TO BE BETWEEN 1.5K AND 2K THOUGH
MID LEVEL INSTABILITY NOT TOO IMPRESSIVE. GIVEN UNIDIRECTIONAL
SHEAR IN FORECAST SOUNDINGS AND INCREASING SPEEDS AS JET PUSHES IN
THIS AFTERNOON...LOOK FOR DAMAGING WIND POTENTIAL WITH STRONGER STORMS.
SYSTEM PULLS OUT QUICKLY BY EVENING. HAVE ADDED CHANCE OF TSTMS ON
WED GIVEN CYCLONIC FLOW AND COLD TEMPERATURES ALOFT. -20 AT 5H
OVER THE NORTH. LOW LEVEL AND MID LEVEL LAPSE RATES QUITE STEEP.
WITH EXPECTED LOW FREEZING LEVELS...HAIL IS A DEFINITE POSSIBILITY.
.LONG TERM...WED NIGHT THROUGH MONDAY...
NW UPPER FLOW CONTINUES THRU MUCH OF PD AS SERIES OF SHRTWV
TROFS CARVE OUT LNGWV OVR ERN NOAM AND WRN RDG HOLDS. SOME
BACKING OF FLOW PSBL ERLY NXT WK AS ERN VORTEX RETROGRADES A BIT
AND FLATTENS FLOW OVR CANADA.
SERIES OF FAST MOVG SHRTWV TROFS WL FOLLOW IN THE STEPS OF
TUESDAYS SYSTEM. NEXT SYS WL BE LATER WED/THU. PRECISE TIMING OF
PRECIP ONSET BETWEEN MODELS (AND MODEL RUNS) IS STILL OF
CONCERN...BUT GENERAL IDEA IS TO BRING CLDS AND CHC SHOWERS WED
EVENING ACRS N AND CNTRL...AND FAR E BY THU AM.
ANOTHER SYS IS DEPICTED BY GFS/UKMET/ECMWF TO AFFECT AREA LATE
FRI INTO SAT. CONFIDENCE IS NOT HIGH ON TIMING AS MODELS ARE
HAVING TROUBLE WITH SPEED OF SYSTEMS IN THIS NW FLOW.
TEMPS WL BE BLO NORM FOR MUCH OF PD WITH UPPER TROF ANCHORED OVER
JAMES BAY...SLOWLY MODERATING EARLY NXT WK AS UPPER LOW BACKS A
BIT AS FLOW FLATTENS.
&&
.AVIATION...PATCHY FOG AND LOW CLOUDS DEVELOPED AND WILL LINGER
INTO MORNING HOURS. COLD FRONT TO PASS THROUGH REGION DURING THE
AFTERNOON WITH LINE OF TSTMS EXPECTED OUT AHEAD OF THE FRONT.
STORMS POSSIBLY STRONG WITH DAMAGING WINDS EXPECTED THIS AFTERNOON.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TE/JKL
Hazardous weather outlook, Jul 10, 10:02 AM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1102 AM CDT TUE JUL 10 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1102 AM CDT TUE JUL 10 2007
...SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE STORMS ARE
LIKELY TO BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS.
THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN 100 PM AND
600 PM. A FEW OF THE STORMS COULD ALSO PRODUCE TORNADOES. THE
GREATEST RISK OF TORNADOES IS ACROSS THE NORTHEAST CORNER OF THE
STATE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON...WITH THE
STRONGER STORMS CAPABLE OF PRODUCING SMALL HAIL.
THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM TIME TO TIME THROUGH THE
REMAINDER OF THE PERIOD...THOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND POSSIBLY INTO
THE EARLY EVENING.
LMZ521-522-541>543-564-111100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1102 AM CDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON...WITH
MORE WIDESPREAD THUNDERSTORMS EXPECTED DURING THE MIDDLE TO LATE
AFTERNOON...AND POSSIBLY INTO THE EARLY EVENING. SOME OF THE STORMS
COULD BE SEVERE AND PRODUCE STRONG WINDS AND ROUGH SEAS. LARGE
HAIL IS ALSO POSSIBLE.
INCREASING WESTERLY FLOW ASSOCIATED WITH THE PASSAGE OF A COLD FRONT
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT TONIGHT INTO WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME THROUGH THE
PERIOD...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED DURING THESE
PERIODS.
SKOWRONSKI
In the hours before
Special weather statement, Jul 10, 11:45 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 PM CDT TUE JUL 10 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101830-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
1245 PM CDT TUE JUL 10 2007
...TORNADO WATCH UNTIL 800 PM...
AT 1240 PM...WEATHER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED
THUNDERSTORMS FROM NEAR EAGLE RIVER...SOUTHWEST...TO WAUSAU...TO
MARSHFIELD. THE LINE WAS MOVING EAST AT ABOUT 25 MPH.
THE STORMS WERE RATHER WEAK AS OF 1240 PM...BUT ARE EXPECTED TO
STRENGTHEN AS THEY SPREAD EAST DURING THE AFTERNOON. THE GREATEST RISK
OF TORNADOES WILL BE AS THE LINE PUSHES THROUGH THE NORTHEAST CORNER OF
THE STATE DURING THE AFTERNOON. THE PRIMARY RISK WITH THE SOUTHERN
PORTIONS OF THE LINE...AND ANY STORMS THAT DEVELOP LATER THIS AFTERNOON
WEST OF THE LINE...WILL BE OF DAMAGING WIND GUSTS.
BE SURE TO CONTINUE TO MONITOR THE LATEST STATEMENTS ON THIS DEVELOPING
WEATHER SITUATION.
SKOWRONSKI/KIECKBUSCH
WEATHER.GOV/GREENBAY
Special weather statement, Jul 10, 12:45 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT TUE JUL 10 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
145 PM CDT TUE JUL 10 2007
...TORNADO WATCH UNTIL 800 PM...
AT 130 PM...WEATHER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS
FROM WEST OF IRON MOUNTAIN MICHIGAN...TO CRANDON...TO STEVENS POINT...
TO WEST OF WAUTOMA. THE LINE WAS MOVING EAST AT 25 MPH.
THE STORMS HAD SLOWLY STRENGTHENED DURING THE PAST HOUR...BUT WERE STILL
NOT SEVERE. THEY ARE EXPECTED TO CONTINUE TO SLOWLY STRENGTHEN AS THEY
PUSH EAST. THE GREATEST RISK OF TORNADOES WILL BE AS THE LINE PUSHES
THROUGH THE NORTHEAST CORNER OF THE STATE DURING THE AFTERNOON. THE
PRIMARY RISK WITH THE SOUTHERN PORTIONS OF THE LINE...AND ANY STORMS
THAT DEVELOP LATER THIS AFTERNOON WEST OF THE MAIN LINE...WILL BE OF
DAMAGING WIND GUSTS.
WIND GUSTS TO 40 MPH ARE POSSIBLE OVER NORTH-CENTRAL WISCONSIN EVEN WELL
AWAY FROM THUNDERSTORMS.
A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE AREA UNTIL 800 PM THIS
EVENING. BE SURE TO CONTINUE TO MONITOR THE LATEST STATEMENTS ON THIS
DEVELOPING WEATHER SITUATION.
SKOWRONSKI/KIECKBUSCH
WEATHER.GOV/GREENBAY
Local storm report, Jul 10, 1:07 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
207 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST SHAWANO 44.78N 88.59W
07/10/2007 M42 MPH SHAWANO WI AMATEUR RADIO
&&Special weather statement, Jul 10, 1:10 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
210 PM CDT TUE JUL 10 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
210 PM CDT TUE JUL 10 2007
...TORNADO WATCH UNTIL 800 PM...
AT 200 PM...WEATHER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS
FROM IRON MOUNTAIN MICHIGAN...SOUTHWEST...TO MOUNTAIN...TO WAUTOMA. THE
LINE WAS MOVING EAST AT 30 MPH...THOUGH A FEW CELLS IN THE LINE WERE
MOVING FASTER.
THE STORMS STRENGTHENED FURTHER IN THE PAST HOUR...AND THAT TREND IS
EXPECTED TO CONTINUE. THAT WILL LEAD TO AN INCREASED RISK OF DAMAGING
WINDS AS THE LINE MOVES THROUGH EASTERN WISCONSIN DURING THE MIDDLE
AFTERNOON HOURS.
AS OF 200 PM THERE STILL WERE NO THUNDERSTORMS WEST OF THE MAIN LINE...
THOUGH IT IS STILL POSSIBLE THAT ADDITIONAL STORMS WILL DEVELOP DURING
THE NEXT COUPLE HOURS.
THE PRIMARY RISK OF TORNADOES WILL BE AS THE LINE OF STORMS NOW CROSSING
THE AREA PUSHES ACROSS THE NORTHEAST CORNER OF THE STATE. THE
PRIMARY RISK WITH THE SOUTHERN PORTIONS OF THE LINE...AND WITH ANY
STORMS THAT DEVELOP LATER THIS AFTERNOON WEST OF THE MAIN LINE...WILL BE
OF DAMAGING WIND GUSTS.
WIND GUSTS TO 40 MPH ARE POSSIBLE OVER NORTH-CENTRAL WISCONSIN EVEN WELL
AWAY FROM THUNDERSTORMS.
A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE AREA UNTIL 800 PM THIS
EVENING. BE SURE TO CONTINUE TO MONITOR THE LATEST STATEMENTS ON THIS
DEVELOPING WEATHER SITUATION.
SKOWRONSKI/KIECKBUSCH
WEATHER.GOV/GREENBAY
Thunderstorm Wind, Shawano
- When
- July 10, 1:10 PM CST
- Where
- Shawano County, Belle Plaine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.720, -88.670
Straight-line winds from thunderstorms downed trees, large tree limbs and power lines in Belle Plaine. The time of the event is approximate.
Thunderstorm Wind, Door
- When
- July 10, 2:35 PM CST
- Where
- Door County, 11.5 mi NE of Sturgeon Bay
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.948, -87.214
Straight-line winds from thunderstorms knocked down several trees in central Door County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48507, 48508.